MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number GA1430
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the procedure was a right leg atherectomy.The wire started backing out while taking the bd rotarex out of the patient.The device came out, they took pictures, and removed the wire.The wire was broken.The wire made it to the sheath before it broke all the way off.They retrieved the wire with no complications.They did not have to use a snare; it came out with the sheath.The case was successful, and the patient did not know anything was wrong.They stated they use the rotarex all the time over the gwa.The blood loss was less than 250cc's.The reported event did not result in patient injury and/or require medical or surgical intervention.Additional information was received on 23sep2024: the patient was stable.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted, d6b: explanted date: device was not explanted, e3: occupation: bsn rn-director of operations.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No anomaly was found in the manufacturing record and the shipping inspection record.No anomaly was found in the manufacturing record and the shipping inspection record.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The actual sample has not been returned to ashitaka factory.Therefore, an evaluation of the actual device was unable to be conducted.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.However, since the actual sample was not returned and investigation of it could not be confirmed, it was not possible to clarify the cause of occurrence.Ashitaka factory has been making efforts in maintaining the quality of the product by performing following controls.The outer diameter of product is controlled.In the product assembling process, 100% visual inspection is performed to confirm that there is no anomaly in its appearance.The instructions for use (ifu) of this product includes the following warning."if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.".

Brand Name
GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key20397253
Report Number9681834-2024-00176
Device Sequence Number6479925
Product Code DQX
UDI-Device Identifier04987350717924
UDI-Public(01)04987350717924(17)251130(10)231201
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K122590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberGA1430
Device Catalogue NumberRA*FA14301C
Device Lot Number231201A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer11/28/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
035 GWA ANGIOSEAL; 5FR MERIT SHEATH; 6FR BIOTRONIK 65CM SHEATH; NAVICROSS 035 135CM; ROTAREX; VERT CURVED ANGIODYNAMICS CATHETER
Patient Age89 YR
Patient SexMale
Patient Weight190 KG
Patient RaceBlack Or African American